# SDR XPA200300001

- Difficulty date: August 28, 2003
- Submitted: August 23, 2004
- Operation: Air carrier
- Aircraft: N4800S
- Make and model: Piper PA-32-260
- Aircraft serial: 321185
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6871800
- Condition: Separated
- Location: Engine
- Part time: 3,732 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: D, B
- Precautionary procedure: A

## Discrepancy

MADE AN UNSCHEDULED LANDING, THE PILOT REPORTED SMOKE IN THE COCKPIT.  AFTER LANDING AT OGB.  FOUND THAT THE EXHAUST STACK HAD SEPARATED FROM THE MUFFLER.  BECAUSE OF THIS, THE COWL SUSTAINED DAMAGE AT THE EXHAUST STACK PORT.  THE AIRCRAFT WAS 10 HOURS FROM BEING DUE A 100 HOUR INSPECTION.  MORE ATTENTION IS BEING GIVEN TO THIS AREA TO PREVENT PROBLEM.  (M)
